MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0654-01
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the zoll catheter in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
A (b)(6) male patient, weiging (b)(6) was hospitalized for post cardiac arrest.The reason for therapeutic ivtm was for hypothermia.The patient temperature at the start of therapy was 36.3° celsius.The thermogard console was set to max mode and the temperature was set at 33° celsius.An esophageal and rectal temperature probes were used to measure patient temperature.A zoll cool line catheter was successfully placed into the right subclavian vein by an experienced physician.The insertion was reportedly smooth.After 2 hours, the airtrap alarmed on the console.The hospital staff observed blood backing up into the zoll start-up kit (suk) line.No leaks or breaks were observed in the suk tubing.After the leak was discovered, the catheter was disconnected and it appeared there was only approximately 100-150ml of saline left in the bag.Another zoll cool line catheter was immediately placed and the patient was able to successfully continue with the therapy.No adverse patient sequelae reported to the patient.Later the staff hooked up a 10 cc saline syringe to the catheter and a fine stream of saline was observed coming from the proximal end of the distal balloon on the catheter.
 
Additional Manufacturer Narrative
A cool line catheter was returned to zoll (b)(4) for evaluation.No evaluation was performed on the device based on the condition it was returned(mold developed inside the catheter bag).Device history record was not reviewed as lot number was not available.As the evaluation was not performed on returned device, reported complaint cannot be determined.There was no patient injury or death attributable to this complaint.No additional action required due to this low frequency complaint.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5530756
Report Number3010617000-2016-00209
Device Sequence Number625258
Product Code NCX
UDI-Device Identifier00849111075046
UDI-Public00849111075046
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8700-0654-01
Device Catalogue Number8700-0654-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2016
Supplement Report FDA Received Date05/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight103